# SDR DALA1144691814

- Difficulty date: July 27, 2011
- Submitted: August 2, 2011
- Operation: Air carrier
- Aircraft: N838MH
- Make and model: Boeing 767432ER
- Aircraft serial: 29711
- Aircraft time: 41,229 hours, 9,219 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Condition: Faulty
- Location: Left
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE AT FL370, THE CREW SMELLED FUMES LIKE BURNING SHOE LEATHER IN THE COCKPIT AND CABIN AND DIVERTED TO FRA.  THE LEFT RECIRCULATION FAN TRIPPED OFF AND THE SMELL SLOWLY DISSIPATED.  MAINTENANCE FOUND THE LEFT RECIRCULATION FAN CIRCUIT BREAKER TRIPPED.  AFTER CIRCUIT BREAKER RESET, THE FAN TRIED TO START WITH ABNORMAL NOISE AND C/B TRIPPED AGAIN.  MAINTENANCE REMOVED THE FAN CIRCUIT BREAKER AND MEL'D THE LEFT RECIRCULATION FAN.  AIRCRAFT OK FOR SERVICE.  ETOPS CATEGORY 'B': DIVERSION OR TURNBACK
